Wed, 23 Nov|
Detailed introduction to the LUMI-C environment and architecture
A two-day hybrid course: Brussels & online
Time & Location
23 Nov 2022, 09:30 CET – 24 Nov 2022, 17:30 CET
FWO Brussels, Rue de Louvain 38, 1000 Bruxelles, Belgium
About the Event
23 November (all times CET)
- 09:30 Welcome, introduction to the course
- 09:45 Introduction to the HPE Cray Hardware and Programming Environment Focus on the HPE Cray EX hardware architecture and software stack. Tutorial on the Cray module environment and compiler wrapper scripts.
- 10:55 break (30 minutes)
- 11:20 First steps to running on Cray EX Hardware Examples of using the Slurm Batch system, launching jobs on the front end and basic controls for job placement. Exercises: about 45 minutes
- 12:40 lunch break (80 minutes)
- 14:00 Overview of compilers and libraries An introduction to the compiler suites available. Including examples of how to get additional information about the compilation process. Special attention is given the Cray Compilation Environment (CCE) noting options relevant to porting and performance. CCE classic to Clang transition Exercises: about 20 minutes
- 15:30 break (30 minutes)
- 16:00 Advanced Application Placement More detailed treatment of Slurm binding technology and OpenMP controls. Exercises: about 30 minutes
- 17:00 Open Questions & Answers (participants are encouraged to continue with exercises in case there should be no questions)
- 17:30 End of first course day
24 November (all times CET)
- 09:30 Performance and Debugging Tools incl exercises and a break Includes following content broken up with Exercises/Demos and a break
- Introduction to perftools
- Pertfools lite modules
- Loop work estimates
- Reveal for performance data display, compiler feedback and automatedscoping
- Debugging tools at scale
- 12:30 lunch break (60 minutes)
- 13:30 Understanding Cray MPI on Slingshot, rank reordering and MPMD launch High level overview of Cray MPI on Slingshot, useful environment variable controls. Rank reordering and MPMD application launch. Exercises: about 20 minutes
- 14:30 I/O Optimisation — Parallel I/O Introduction into the structure of the Lustre Parallel file system. Tips for optimising parallel bandwidth for a variety of parallel I/O schemes. Examples of using MPI-IO to improve overall application performance. Advanced Parallel I/O considerations Further considerations of parallel I/O and other APIs. Being nice to Lustre Consideration of how to avoid certain situations in I/O usage that don’t specifically relate to data movement.
- 15:15 break (20 minutes)
- 15:35 Additional software on LUMI-C
- Software policy
- Software environment on LUMI
- Installing software with EasyBuild (concepts, contributed recipes)
- Containers for Python, R, VNC (container wrappers)
16:50 LUMI support:
- LUMI documentation
- What can we help you with and what not? How to get help, how to write good support requests
- Some typical/frequent support questions of users on LUMI-C?
17:10 Open Questions & Answers (participants are encouraged to continue with exercises in case there should be no questions)
17:30 End of second course day
Register for the course latest by 16 November, 2022 16:00 CET via this page. We reserve up to 20 in-person places for people traveling to Belgium from abroad, and they will get a quick confirmation on a first come, first serve basis so that they can arrange travel. Other participants will receive confirmation shortly after the deadline. If your plans change, we kindly ask you to cancel your registration as soon as possible (ideally before the registration deadline). The email acknowledging your registration will contain a link to manage it.
Users who don’t have an account on LUMI yet will receive temporary access for the purpose of the course. The compute time allocated to the course should only be used for the purpose of doing the exercises of the course. Any abuse will lead to removal from the allocation for this and future courses.
The course will take place in the Auditorium (third floor) of HOEK 38, Leuvenseweg 38, 1000 Brussels. The location is close to the touristic heart of Brussels.